Ohio, 2005

Hail and Damaging Winds in Ohio, November 6, 2005

November 6, 2005 · NWS CLE · 25 events in 19 counties and zones

24 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$207,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 6, 4:05 AM EST, 34 minutes earlier.

Area forecast discussion, Nov 6, 4:05 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
405 AM EST SUN NOV 6 2005

.SHORT TERM(TODAY-MONDAY)...
FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO
MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE
EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER.

&&

LONG TERM (TUESDAY-SATURDAY)...
START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT  TENDING TWD
MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL
DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING
HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN
GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL
MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN
OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER
FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL.

&&

.AVIATION(06Z-06Z)...
LOW PRESSURE TRACKING NORTHEAST THROUGH ILLINOIS AT THIS TIME AND IS
EXPECTED TO CONTINUE ITS TRACK TO THE CENTRAL GREAT LAKES BY 12Z.
CEILINGS CONTINUE TO REMAIN VFR EXCEPT FOR IMMEDIATELY AHEAD OF AND
BEHIND FRONT. PUSHED PRECIP BACK A BIT TO AROUND AND AFTER 12Z
BEGINNING IN WESTERN AREAS...THEN PROGRESSING EAST. NOT EXPECTING
HEAVIER SHOWERS OR TSRA UNTIL 10-14Z FROM CLE WEST AND THEN 14-18Z
FROM CLE EAST TO ERI. LOOKS LIKE FROPA WILL BE A FEW HOURS LATER
THAN PREVIOUS THINKING WITH WESTERN AREAS SEEING FROPA AROUND
10-12Z...CLE-MFD 12-16Z...AND YNG-ERI BETWEEN 16-20Z. 850MB WINDS
CONTINUE TO INDICATE RANGING BETWEEN 50-60KT THROUGH MUCH OF THE DAY
AFTER FROPA...REASONABLE TO HAVE WINDS GUSTING AT LEAST 30KT ESP
WITH FROPA...THEN CONTINUING THROUGH AFTERNOON WITH WINDS
DIMINISHING TOWARDS END OF FCST PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089
FROM 7 AM SUNDAY TO 7 PM SUNDAY.
WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
.PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM
SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.

&&

SHORT TERM UPDATE...KOSARIK
SHORT TERM...KIELTYKA
LONG TERM...WCR
AVIATION...ABE
Hazardous weather outlook, Nov 6, 4:21 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EST SUN NOV 6 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT
FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH
WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND
STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND
POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS
AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

LEZ142>149-162>169-070930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT
GALE AND OR STORM WARNINGS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

The radar

The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 09:40 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
November 6, 4:39 AM EST
Where
Lucas County, Toledo
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.650, -83.550

A 62 mph wind gust was measured at Toledo Express Airport.

Thunderstorm Wind, Hancock

When
November 6, 4:40 AM EST
Where
Hancock County, Mc Comb
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.100, -83.783

A few large limbs were reported down.

Thunderstorm Wind, Wood

When
November 6, 5:05 AM EST
Where
Wood County, Bowling Green
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
LAW ENFORCEMENT
Coordinates
41.367, -83.667

Several utility poles and a barn were blown down.

Thunderstorm Wind, Sandusky

When
November 6, 5:30 AM EST
Where
Sandusky County, Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.450, -83.383

Two large tree limbs were reported down. Both fell on houses. One of the limbs also took down power lines.

Thunderstorm Wind, Seneca

When
November 6, 5:30 AM EST
Where
Seneca County, Tiffin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.100, -83.167

A few large limbs were reported down.

Thunderstorm Wind, Wyandot

When
November 6, 5:30 AM EST
Where
Wyandot County, Lovell
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
40.883, -83.333

Several barns in the area had their roofs blown off.

Thunderstorm Wind, Huron

When
November 6, 5:40 AM EST
Where
Huron County, 5 mi W of Norwalk
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
41.233, -82.717

Several large limbs were reported down.

Thunderstorm Wind, Ottawa

When
November 6, 5:45 AM EST
Where
Ottawa County, Port Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.517, -82.950

Three trees were reported down. One of the trees fell onto a trailer.

Thunderstorm Wind, Erie

When
November 6, 5:45 AM EST
Where
Erie County, Castalia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
41.400, -82.817

A few large limbs were reported down.

Thunderstorm Wind, Marion

When
November 6, 6:05 AM EST
Where
Marion County, Marion
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
40.583, -83.133

A few large limbs were reported down.

Thunderstorm Wind, Wyandot

When
November 6, 6:15 AM EST
Where
Wyandot County, Sycamore
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
40.950, -83.167

A few large limbs were reported down.

Thunderstorm Wind, Seneca

When
November 6, 6:20 AM EST
Where
Seneca County, Bloomville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.050, -82.983

A few large limbs were reported down.

Thunderstorm Wind, Crawford

When
November 6, 6:30 AM EST
Where
Crawford County, Galion
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
40.733, -82.783

A few large limbs were reported down.

Thunderstorm Wind, Huron

When
November 6, 6:45 AM EST
Where
Huron County, 5 mi NE of Willard
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -82.667

A utility pole was snapped by thunderstorm winds. A large tree limb was also downed.

Thunderstorm Wind, Richland

When
November 6, 6:45 AM EST
Where
Richland County, Mansfield
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
LAW ENFORCEMENT
Coordinates
40.767, -82.517

Several utility poles were downed from severe thunderstorm winds.

Thunderstorm Wind, Huron

When
November 6, 9:12 AM EST
Where
Huron County, Peru
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
41.167, -82.650

A few large limbs were reported down.

Thunderstorm Wind, Lorain

When
November 6, 9:23 AM EST
Where
Lorain County, Lorain Co Regl Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.350, -82.183

A 59 mph wind gust was reported.

Thunderstorm Wind, Lorain

When
November 6, 9:23 AM EST
Where
Lorain County, Elyria Arpt
Measured
51 kt (59 mph) measured gust
Property damage
$1,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.333, -82.100

A 59 mph wind gust was measured at the Lorain Elyria Airport. A few large limbs were also reported down by law enforcement.

Thunderstorm Wind, Cuyahoga

When
November 6, 9:55 AM EST
Where
Cuyahoga County, Westlake
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
41.450, -81.917

One large tree and a large limb were reported down blocking a road.

Thunderstorm Wind, Medina

When
November 6, 10:05 AM EST
Where
Medina County, Lafayette
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -81.950

One tree and one large limb were reported down.

Hail, Cuyahoga

When
November 6, 10:15 AM EST
Where
Cuyahoga County, North Royalton
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
41.317, -81.733

Penny size hail was observed.

Thunderstorm Wind, Ashland

When
November 6, 10:20 AM EST
Where
Ashland County, Polk
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
40.950, -82.217

A tree and a large limb were reported down. The tree fell on a vehicle causing damage.

Thunderstorm Wind, Lake

When
November 6, 10:50 AM EST
Where
Lake County, Willoughby
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
41.633, -81.400

A few trees were reported down.

Thunderstorm Wind, Geauga

When
November 6, 10:55 AM EST to 11:05 AM EST
Where
Geauga County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.533, -81.200

Numerous trees were reported down across the county.

Thunderstorm Wind, Ashtabula

When
November 6, 11:20 AM EST
Where
Ashtabula County, Colebrook
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
41.533, -80.767

Numerous trees and utility poles were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484366, 5484370, 5484368, 5484367, 5484371, 5484379, 5484383, 5484369, 5484382, 5484456, 5484380, 5484381, 5484372, 5484373, 5484457, 5484374, 5484375, 5484384, 5484376, 5484377, 5484378, 5484458, 5484453, 5484454, 5484455.